Top answers from doctors based on your search:
Disclaimer

is ankle swelling a symptom of kidney failure

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 17-year-old male asked:
Dr. Linda Gromko
48 years experience Family Medicine
Get more info!: While kidney failure certainly can have ankle swelling as one of its symptoms, there are many other conditions that can lead to ankle swelling. These ... Read More
1
1 thank
Dr. Joseph Sucher
26 years experience Trauma Surgery
Unlikely: Unless you have risk factors for kidney disease, i would say it is unlikely. Risk factors include family history, high blood pressure, diabetes and af ... Read More
5
5 thanks
Dr. Arnold Beresh
41 years experience Podiatry
Probably not: You need to see a doctor for an exam to determine the cause
1
1 thank
A 28-year-old male asked:
Dr. David Lipkin
52 years experience Internal Medicine
Neither for kidney: Amlodipine and Lercandipine are dihydropyridines. They both can cause or increase fluid retention(edema). Neither of these agents protects kidney func ... Read More
1
1 thank
A 48-year-old female asked:
Dr. Ed Friedlander
44 years experience Pathology
Kidneys are fine: You are not in kidney failure, period. The "high BUN/creatinine ratio" means nothing if you seem generally well; you might have gotten this from eatin ... Read More
1
1 thank
A 41-year-old member asked:
Dr. Charles Southerland
38 years experience Podiatry
Sure: There are several diseases which may result in low back pain and ankle swelling, seronegatives such as ankylosing spondylitis, reiters disease and pso ... Read More
6
6 thanks
A 42-year-old female asked:
Dr. Tracy Lovell
21 years experience Rheumatology
See below: You see your doctor in light of your worsening symptoms---your kidney stone may be obstructed and require immediate attention. The joint swelling cou ... Read More
1
1 thank
A 35-year-old female asked:
Dr. Al Hegab
Dr. Al Hegab answered
40 years experience Allergy and Immunology
Yes: better be followed up closely by your doctor/nephrologist, wish you well
A 22-year-old female asked:
Dr. Bennett Werner
44 years experience Cardiology
Can be: The diltiazem portion of your med can cause swelling when used at high doses - generally >240 mg a day. If you get swelling from it, you must reduc ... Read More
A 45-year-old member asked:
Dr. Bruce Rothschild
48 years experience Rheumatology
No: No. Perhaps fluid retention, ankle instability or arthritis.
A 37-year-old male asked:
Dr. Ed Friedlander
44 years experience Pathology
Don't give up, man!!: The questions i hear you asking is, "can i perhaps survive this after all?" you're read, correctly, that when liver failure becomes so severe that it ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month